MAUDE Adverse Event Report: NEUWAVE MEDICAL, INC. NEUWAVE PR PROBE 20CM 17GA; SYSTEM, ABLATION, MICROWAVE AND ACCESSORIES

NEUWAVE MEDICAL, INC. NEUWAVE PR PROBE 20CM 17GA; SYSTEM, ABLATION, MICROWAVE AND ACCESSORIES
Catalog Number PR20
Medical Device Problem Code Failure to Read Input Signal (1581)
Health Effect - Clinical Codes Hemorrhage/Blood Loss/Bleeding (1888); Insufficient Information (4580)
Date of Event 03/06/2024
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that during a kidney ablation they wanted to ablate the hypervascularized tumor.After the second ablation (because of repositioning) the system blocked and said the probe can not be used in a second patient.The error could not be skipped.So they had to remove the probe without track ablation.Bleeding happened and tumor seeding is possible.They opened a new probe and finished the procedure.Possible patient harm bleeding and possible tumor seeding.
 
Additional Manufacturer Narrative
(b)(4).Date sent: 3/21/2024 d4 batch #: unknown attempts are being made to obtain the following information.To date, no response has been provided.If further details are received at a later date, a supplemental medwatch will be sent: how was the bleeding addressed? were there any other alert screens besides the ¿probe cannot be used in a 2nd patient¿? was the procedure on the neuwave system closed out more than 2 times during the repositioning? what is the patient¿s current status? additional information was requested and the following was obtained: can you please follow-up on about how much blood it was? it bled when i pulled it out, so no immense blood loss.Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.The lot/batch was not provided; therefore, the manufacturing records evaluation could not be performed.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
(b)(4).Additional information was requested and the following was obtained: how was the bleeding addressed? was not possible to address.Were there any other alert screens besides the ¿probe cannot be used in a 2nd patient¿? no.Was the procedure on the neuwave system closed out more than 2 times during the repositioning? no.What is the patient¿s current status?- unknown.
 
Additional Manufacturer Narrative
(b)(4).Date sent: 5/8/2024.Investigation summary.Since this occurred in germany, there is no call home data available for review.The neuwave probe is designed to lockout after the procedure on the ui is closed twice.This situation cannot be verified without the call home data.The returned probe had heat shrink and thermocouple damage from the tip to the 5cm mark.The potential cause of the damage is unknown.A search of nonconformities (ncs) was performed for lot ml21096973.There were no observed nonconformities for this lot.Manufacture date: 9/1/2021.Expiration date: 5/31/2025.

Brand Name
NEUWAVE PR PROBE 20CM 17GA
Common Device Name
SYSTEM, ABLATION, MICROWAVE AND ACCESSORIES
Manufacturer (Section D)
NEUWAVE MEDICAL, INC.
3529 anderson st
madison WI 53704
Manufacturer (Section G)
NEUWAVE MEDICAL, INC.
3529 anderson st
madison 53704
Manufacturer Contact
kate karberg
3529 anderson st
madison, WI 53704
3035526892
MDR Report Key18949312
Report Number3008769756-2024-00004
Device Sequence Number20873349
Product Code NEY
UDI-Device Identifier00853719006418
UDI-Public853719006418
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K160936
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/21/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberPR20
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 03/05/2024
Supplement Date Received by Manufacturer03/25/2024
04/25/2024
Initial Report FDA Received Date03/21/2024
Supplement Report FDA Received Date04/09/2024
05/08/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown